Questions about Estradiol and Cayuse- also new labs


 

I haven't found a veterinarian in my county who offers equine ovarian ultrasound or any kind of reproductive services. UCDavis offers field services for Equine Reproduction, so I'll call Monday to see if I'm in the service area. In the interim, I arranged with my vet to submit hormone samples to the UCDavis Equine Endocrinology lab on June 30 and July 11 for estrone sulfate, progesterone, testosterone, AMH and Inhibin.

Question: should I stop giving estradiol for any period of time before the blood draws? We started Estradiol on June 13, so we're almost at 2 weeks.

There has been no resolution of the pain Cayuse is experiencing. Today I added methocarbamol twice a day into her drug regimen. She becomes sore and footie within 24 hrs after a 500 lb dose of banamine and needs to lie down after 2-3 hours up. She stands splayed in front, weight shifting, back slightly arched periodically. Manure is completely normal. Movement is extremely slow and guarded. She did show sensitivity at the right flank (she looked at me). On banamine, she walks normally in turnout, likes to eat hay outside the stall and acts more like a normal horse leaving her bedded stall.

On the positive side, her metabolic labs look okay, insulin around 41.6 uIU/ml and ACTH at 24 -- not where I want it but not as elevated as a month ago. Triglycerides dropped to 104 from 192. Cornell Lyme multiplex was negative, as was Anaplasma phagocytophilum (Ehrlichia equi). Pulses barely detectable behind, detectable but not elevated in front. 

I eliminated nitrates causing hoof pain by incorporating another hay as half her diet. I have a sample ready to mail for analysis to see how much my hosing regimen affects nitrates in the one moderately high nitrate hay (2700 ppm nitrate ion DM). 

--
Cass, Sonoma Co., CA 2012
ECIR Group Moderator
Cayuse and Diamond Case History Folder                
Cayuse Photos                Diamond Photos


Eleanor Kellon, VMD
 

Cass, I feel - and share! - your frustration. Stop the estradiol immediately.
--
Eleanor in PA

www.drkellon.com 
EC Owner 2001